Wildfire, Caribou Highlands
- When
- August 6, 2:00 AM MST to August 9, 4:00 PM MST
- Where
- Caribou Highlands forecast zone
- Reported by
- GOVT OFFICIAL
Ozone fire burned 881 acres about 20 miles southeast of Idaho Falls.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Ozone fire burned 881 acres about 20 miles southeast of Idaho Falls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 5, 4:45 PM MST, 9 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 545 PM MDT SAT AUG 5 2006 .DISCUSSION...UPDATE THIS EVENING WAS TO INCLUDE ISOLATED SHOWERS AND THUNDERSTORMS IN THE SNAKE PLAIN REGION. WEAK SHOWERS AND STORMS WERE FIRING ALONG OUTFLOW BOUNDARIES GENERATED BY CONVECTION OFF THE EAST-CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS. CHANGES WERE ALREADY MADE TO THE FORECAST. EARLIER FORECAST DISCUSSION FOLLOWS... PACIFIC UPPER LOW REMAINS OFF CALIFORNIA COAST PER WV IMAGERY WITH DEFORMATION ZONE DRAPED OVER SOUTHERN HALF OF FCST AREA. MOISTURE STILL AVAILABLE UNDERNEATH DEFORMATION ZONE FOR CONVECTIVE DEVELOPMENT THIS AFTN AS TEMPS REACH MAX HEATING. THUS KEPT ISOLATED TSTORMS GOING FOR THE EVENING MAINLY IN SOUTHERN HIGHLANDS. DEFORMATION ZONE SHIFTS NORTHWARD AS HEIGHTS RISE AHEAD OF UPPER LOW ON SUNDAY. POTENTIAL STILL EXISTS IN SOUTHERN HIGHLANDS WITH INCREASED DEWPOINTS DUE TO RECENT DAYS CONVECTION AND CLOSER PROXIMITY TO POTENTIAL MOISTURE FLOW FROM UTAH. THUS KEPT MAINLY ISOLATED POPS ALL AREAS SUN AFTN/EVE. GFS/ETA FAIRLY CLOSELY AGREE THAT UPPER TROUGH WILL OPEN/WEAKEN AND BEGIN TO SHIFT NORTHEAST ON MONDAY. HOWEVER...EC STILL THE SLOWER AND MORE PREFERRED SOLN. REGARDLESS...MONDAY DOES APPEAR TO BE BEST DAY FOR CONVECTION OVERALL AS ENOUGH DYNAMICS SHIFT CLOSE ENOUGH TO FCST AREA TO PRODUCE SCATTERED THUNDERSTORMS. GFS AND ETA PASS TROUGH AXIS THROUGH FCST AREA MON NIGHT...EC BRINGS IT THROUGH ON TUE WHICH SHOULD PRODUCE ANOTHER ROUND OF PRECIP. FURTHERMORE...BOTH GFS AND ETA ADVERTISE DRY WEDGE PUNCHING INTO EAST IDAHO JUST AHEAD OF MAIN TROUGH AXIS. CONTINUED WITH COMPROMISE SOLN KEEPING BEST POPS MON AFT/EVE BUT HOLDING ONTO RESIDUAL ISOLATED POPS INTO TUE AS WELL. SFC WINDS SHOULD BE ON INCREASE WITH WARM SOUTHERLY FLOW THUS DID NOT QUITE GO WITH AS MUCH COOLING AS GFS/ETA WOULD LEAD US TO BELIEVE INTO TUE...MORE IN LINE WITH EC SOLN. GRIDS HAVE SFC WINDS WELL ADVERTISED SO MADE NO CHANGES THERE. REMAINDER OF FCST WELL COVERED WITH ONLY A FEW MINOR ADJUSTMENTS FOR TIMING AND COLLABORATION WITH SURROUNDING OFFICES. TEMPS STAY FAIRLY WARM WITH GUIDANCE KEEPING EAST IDAHO VALLEYS AROUND 90 THROUGH THE PERIOD. FAIRLY DRY CONDITIONS EXPECTED BUT LEFT A FEW ISOLATED STORMS OVER HIGHER TERRAIN. NEXT PACIFIC TROUGH APPROACHES COAST FOR NEXT WEEKEND...WHICH COULD PROVIDE A GOOD MONSOONAL PUSH INTO AREA BASED ON ADVERTISED DEPTH OF OPEN PROGRESSIVE TROUGH PER GFS. DMH && .FIRE WEATHER....ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS ON TAP FOR TODAY. MOST FAVORABLE MID-LEVEL MOISTURE IS GENERALLY LIMITED TO THE SOUTHERN HIGHLANDS...ALTHOUGH CANNOT RULE OUT A STRAY THUNDERSTORM NORTH OF THE SNAKE RIVER BASIN. ALSO MOISTURE IS SUFFICIENT ENOUGH THAT MOST STORMS ARE WET...REDUCING CHANCES FOR DRY LIGHTNING. STORMS WILL TAPER OFF AFTER SUNSET BUT ANOTHER ROUND IS EXPECTED TOMORROW AS A NEW SHOT OF MOISTURE MOVES INTO THE REGION. PRIMARY CONCERNS WITH THE STORMS TODAY/TONIGHT IS WIND GUSTS FROM 30 TO 40 MPH NEAR THUNDERSTORM OUTFLOWS. BRW && .AVIATION...ISOLATED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND INTO THE EVENING. STORMS WILL PRODUCE BRIEF MODERATE RAINFALL AND WIND GUSTS UP TO 40KTS PRIMARILY SOUTH AND EAST OF A KBYI-KPIH-KIDA LINE. BRW && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 415 AM MDT SAT AUG 5 2006 IDZ017>025-031-032-061200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 415 AM MDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE SOUTHERN IDAHO BORDER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LOW PRESSURE DISTURBANCE OFF CALIFORNIA WILL LIFT NORTHEAST THROUGH IDAHO MONDAY AND TUESDAY WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA. A DRIER AND MORE STABLE ZONAL PATTERN IS EXPECTED MID WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532197.